Alert archive / New Jersey / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

August 22, 2013Camden County, Gloucester County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 22, 2013, 3:23 PM EDT for Camden County, Gloucester County, New Jersey. It was in force for 97 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2013, 3:23 PM EDT (19:23 UTC)
Expired
Aug 22, 2013, 5:00 PM EDT
In force
97 min
Issued by
NWS Philadelphia/Mount Holly

Counties Camden County, NJ, Gloucester County, NJ

The radar

The Philadelphia radar (KDIX), 69 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 3:30 PM EDTTSTM WND DMGEast Greenwich Twp, NJTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WWUS81 KPHI 221923
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 PM EDT THU AUG 22 2013

NJZ016>019-PAZ070-071-222100-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-
323 PM EDT THU AUG 22 2013

...STRONG THUNDERSTORMS WILL AFFECT CAMDEN...GLOUCESTER...NORTHERN
SALEM...SOUTHEASTERN DELAWARE...SOUTHWESTERN PHILADELPHIA AND WESTERN
BURLINGTON COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BURLINGTON...
CAMDEN...DELAWARE...GLOUCESTER...PHILADELPHIA AND SALEM COUNTIES AT
321 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. 

LAT...LON 3963 7485 3966 7546 3976 7546 3980 7541
      3983 7547 3988 7548 4001 7488 3969 7479

$$

NIERENBERG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 22, 2:48 PM EDT, 35 minutes earlier.

Area forecast discussion, Aug 22, 2:48 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT THU AUG 22 2013

.SYNOPSIS...
A COLD FRONT IN THE SAINT LAWRENCE RIVER VALLEY WILL MOVE SOUTHEAST
THIS AFTERNOON AND CROSS THE AREA DURING THE FIRST HALF OF THE DAY ON
FRIDAY. A LARGE AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION
FROM THE NORTHWEST AND SLIDE OVER OUR AREA ON THE WEEKEND BEFORE
MOVING TO OUR SOUTH ON MONDAY. A WEAKENING COLD FRONT SHOULD MOVE
THROUGH THE MIDDLE ATLANTIC STATES AROUND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AN 18Z SURFACE ANALYSIS PLACED A TROUGH FROM NEAR NEW YORK CITY
SOUTHWESTWARD INTO VIRGINIA. A COLD FRONT WAS FROM SOUTHEASTERN
CANADA TO NEAR THE OHIO VALLEY THEN BACK INTO THE CENTRAL PLAINS. AN
UPPER AIR ANALYSIS SHOWED A TROUGH AXIS OVER THE MID ATLANTIC WITH A
STRONGER TROUGH FROM THE UPPER GREAT LAKES TO SOUTHEASTERN CANADA.

THE MAIN WEATHER FEATURE IS A LINGERING UPPER-LEVEL LOW THAT WILL
CONTINUE TO WEAKEN AS IT SHIFTS EAST THROUGH EARLY THIS EVENING. WE
THEN LOOK TO THE NORTHWEST AS A STRONG UPPER-LEVEL TROUGH WILL MOVE
ACROSS SOUTHEASTERN CANADA AND THE NORTHEAST THROUGH TONIGHT. THIS
WILL DRIVE A SURFACE COLD FRONT TOWARD AND EVENTUALLY ACROSS OUR
AREA LATE.

SOME SHORT WAVE ENERGY IN COMBINATION WITH A PLUME OF DEEPER
MOISTURE SHIFTING EAST IS HELPING TO AIDE IN ENOUGH LARGE SCALE LIFT
TO FOCUS SOME SHOWERS AND THUNDERSTORMS. THE MOST ACTIVE AND
ORGANIZED ACTIVITY HAS BEEN WITH A PRE-FRONTAL SURFACE TROUGH ALONG
THE INTERSTATE 95 CORRIDOR. THIS ACTIVITY WILL CONTINUE TO SHIFT
EASTWARD THROUGH THE REMAINDER OF THE AFTERNOON. BACK TO THE WEST,
SOME SUBSIDENCE IN THE WAKE OF THE INITIAL SHORT WAVES HAS KEPT NEW
DEVELOPMENT ISOLATED. HOWEVER, ADDITIONAL CONVECTION IS ONGOING
FARTHER TO THE WEST CLOSER TO THE ACTUAL COLD FRONT. WHILE
ADDITIONAL CONVECTION IS ANTICIPATED FOR AWHILE THIS EVENING, THE
MAIN ACTIVITY MAY END UP WEAKENING AS IT ARRIVES LATER THIS EVENING.
THEREFORE, WE LOWERED POPS THROUGH THE NIGHT WITH THE HIGHEST /CHC
RANGE/ ACROSS THE NORTHWEST ZONES AS INCOMING CONVECTION MAY ARRIVE
BEFORE DISSIPATING. THE POPS IN THE VERY NEAR TERM ARE BEING
ADJUSTED BASED ON RADAR TRENDS.

A PLUME OF PW VALUES NEAR 2 INCHES HAS RESULTED IN LOCALLY
TORRENTIAL RAIN WITH THE STRONGER CORES, WITH EVEN SOME FLOODING
REPORTED. A FEW THUNDERSTORMS COULD BE LOCALLY STRONG THROUGH EARLY
EVENING, HOWEVER THE LACK OF STEEPER MID LEVEL LAPSE RATES, STRONGER
LOW-LEVEL FLOW AND VERTICAL SHEAR SHOULD KEEP THE SEVERE
THUNDERSTORM THREAT ON THE RATHER LOW SIDE.

AS FOR LOW TEMPERATURES, WE MOSTLY USED A BLEND OF THE GFS/NAM MOS
WITH JUST SOME MINOR TWEAKS. THE HOURLY GRIDS WERE ADJUSTED BASED ON
THE LATEST OBSERVATIONS, THEN SOME BLENDING IN OF THE LAMP/LAV
GUIDANCE WAS USED TO ASSIST WITH THE TRENDS ESPECIALLY THROUGH MID
EVENING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AN UPPER-LEVEL TROUGH SETTLES INTO THE NORTHEAST AND THE MID
ATLANTIC AND EVEN AMPLIFIES SOME. AS THIS OCCURS, THE SURFACE COLD
FRONT WILL BE SETTLING SOUTH AND EAST OF OUR CWA. IT MAY TAKE A
LITTLE WHILE TO CLEAR OUR SOUTHERN ZONES, WHICH WILL ALLOW BETTER
MOISTURE TO REMAIN IN PLACE A BIT LONGER. OVERALL THOUGH, A DRIER
AIRMASS IS FORECAST TO ADVECT INTO THE AREA FROM THE NORTHWEST.

THE FORECAST SOUNDINGS REVEAL AS THE DRIER AIR ADVECTS FROM
NORTHWEST TO SOUTHEAST ACROSS THE CWA, A CAP DEVELOPS AS WELL. THIS
OCCURS SOONER UP NORTH AND LATER DOWN SOUTH. BASED ON THE POTENTIAL
FOR SOMEWHAT DEEPER MOISTURE HANGING ON ACROSS OUR FAR SOUTHERN
ZONES THROUGH MUCH OF THE AFTERNOON, WE HELD ONTO SOME SLIGHT CHC
POPS. AS THE DRIER AIR PUSHES FARTHER SOUTH, FORECAST SOUNDINGS
INDICATE THE INSTABILITY DROPS OFF BY LATER IN THE AFTERNOON. SOME
OF THE GUIDANCE INDICATES SOME CONVECTION MAY BE CLOSE TO OUR FAR
SOUTHERN ZONES, WHICH COULD BE AIDED BY THE DECENT POSITIONING OF AN
UPPER-LEVEL JET FOR A TIME. THEREFORE, WILL HANG ONTO SOME LOW CHC
POPS. THIS SAME UPPER-LEVEL JET FEATURE MAY ALSO TEND TO TOSS MORE
CIRRUS ACROSS AT LEAST THE SOUTHERN PARTS OF THE CWA.

AS SURFACE HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES, THE PRESSURE
GRADIENT ACROSS OUR AREA IS FORECAST TO TIGHTEN SOME. THE FORECAST
SOUNDINGS INDICATE SOME DEEPER MIXING DEVELOPING, THEREFORE SOME
UPTICK IN THE WINDS ARE FORECAST ESPECIALLY FROM MIDDAY ON.

AS FOR HIGH TEMPERATURES, WE OPTED TO START WITH A BLEND OF THE
GFS/NAM MOS THEN MADE SOME TWEAKS. THE FLOW IS NORTH-NORTHWEST SO
THIS MAY ALLOW THE COASTAL PLAIN ESPECIALLY TO GET WARMER, PENDING
CLOUDS ARE AT A MINIMUM.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMMB AT 500MB AND
850MB. THE LATTER LOOKED BETTER OVER THE LOCAL AREA AT 925MB, BUT
UPWIND THE GFS LOOKED BETTER. THE GFS WAS PART OF WPC'S PREFERENCE
AND THUS WAS GIVEN MORE WEIGHT THAN AVERAGE THROUGH THE LONG TERM.
THAT BEING SAID, THE MODEL SPREAD TOWARD THE END OF THE LONG TERM
REMAINS PRETTY LARGE AND WE WENT MORE ALONG THE LINES OF PRESERVING
CONTINUITY UNTIL A MORE CONVERGENT SOLUTION EVOLVES.

A CLEAR NIGHT IS EXPECTED ON FRIDAY NIGHT. THERE SHOULD BE TOO
MUCH OF AN INITIAL GRADIENT FOR AN IDEAL RADIATIONAL COOLING
NIGHT. THE TRAJECTORY AROUND THE SURFACE HIGH ALSO CASTS SOME
DOUBT FOR THE EASTERN PART OF OUR CWA. THUS WE WERE MORE BULLISH
ABOUT MINIMUM TEMPS NORTHWEST OF I95 THAN SOUTHEAST.

WE ARE SLIGHTLY LESS CONFIDENT ABOUT THE AMOUNT OF SUNSHINE ON
SATURDAY VS SUNDAY AS THE FLOW AROUND THE SURFACE HIGH IS
STRONGER ONSHORE SATURDAY THAN SUNDAY WHEN IT BECOMES VERY LIGHT.
RIGHT NOW THE GFS FCST MOISTURE IS EXTREMELY LOW EVEN WITH THE
OCEANIC TRAJECTORY. THE COUPLE OF HUNDREDTHS THE MODEL
MANUFACTURES SEEMS TIED TO DEW POINTS WHICH SHOULD VERIFY TOO
HIGH. EITHER WAY TEMPERATURES SHOULD AVERAGE AT OR LOWER THAN
NORMAL WITH LOW HUMIDITY LEVELS BOTH DAYS. THE SUNDAY MORNING MINS
FOLLOW THE MORE TRADITIONAL RADIATIONAL COOLING PATTERN IN NON
URBAN AREAS WITH MINS IN INTERIOR DELMARVA LOWER THAN PHL AND THE
PINE BARRENS COMPARABLE TO OUTLYING AREAS NW OF I95.

THEN WE WILL START THE AIR MASS MODIFICATION PROCESS ON MONDAY. THE
00Z MODEL SUITE WAS SLOWER IN BRINGING BACK SUFFICIENT MOISTURE FOR
PCPN, SO WE REMOVED OUR LOW CHANCES FOR MONDAY. THEN THE REST OF THE
LONG TERM WE KEPT CLOSE TO CONTINUITY. THE MODELING TREND HAS
BEEN LEANING AWAY FROM THE HEAT RIDGE MAKING IT OUT OF THE CENTRAL
MISSISSIPPI AND LOWER OHIO VALLEYS. THIS WOULD LEAVE OUR CWA IN
THE RING OF FIRE AROUND THIS SYSTEM WITH FRONTAL BOUNDARIES TRYING
TO WORK THEIR WAY THROUGH OUR CWA. WHILE WE SHOULD GET WARMER AND
MORE HUMID, THE CURRENT MODELING TREND MIGHT PREVENT MOST OF US
FROM REACHING 90F AND REMAINING IN THAT RING WILL GIVE US SHOWER
AND THUNDERSTORM CHANCES BOTH TUESDAY AND WEDNESDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REST OF THIS AFTERNOON...VFR OVERALL. SOME SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO TRACK EASTWARD ACROSS MUCH OF THE AREA. THE
GREATEST COVERAGE IS FROM KTTN TO KPHL AND KILG, HOWEVER SOME
ADDITIONAL DEVELOPMENT IS OCCURRING FARTHER TO THE WEST. ANY SHOWERS
AND THUNDERSTORMS WILL GREATLY REDUCE THE LOCAL VISIBILITY FOR A
TIME DUE TO HEAVY DOWNPOURS. SOUTHWESTERLY WINDS GENERALLY AROUND
10 KNOTS.

TONIGHT...VFR OVERALL, HOWEVER LOCALLY REDUCED VISIBILITIES WITH SOME
LINGERING SHOWERS AND THUNDERSTORMS. IT APPEARS ANY SHOWERS AND
THUNDERSTORMS ARE MAINLY DURING THE EVENING. THE COLD FRONT WILL
ARRIVE LATER, ALLOWING THE WEST-SOUTHWEST WINDS TO BECOME NORTHWEST
LATE. THE WINDS SPEEDS ARE FORECAST TO BE LESS THAN 10 KNOTS. AS THE
LOW-LEVEL MOISTURE LINGERS, SOME LOCALIZED FOG IS POSSIBLE AND THIS
WAS HINTED AT SOME OF OUR MORE FOG PRONE TERMINALS.

FRIDAY...PERHAPS LOCAL MVFR DUE TO FOG EARLY, OTHERWISE VFR.
NORTH-NORTHWEST WINDS AROUND 10 KNOTS, WITH SOME LOCAL GUSTS TO
AROUND 18 KNOTS IN THE AFTERNOON.

OUTLOOK...
FRIDAY NIGHT THROUGH MONDAY...PREDOMINATELY VFR CONDITIONS. SOME
MORNING FOG POSSIBLE SUNDAY AND MONDAY AT MORE RURAL AIRPORTS.
MORNING VISIBLE SATELLITE PHOTOS WILL LIKELY SHOW FOG WITHIN SOME
OF THE LARGER RIVER VALLEYS.

&&

.MARINE...
SUB-ADVISORY CONDITIONS WILL CONTINUE ACROSS THE AREA WATERS.

WINDS WILL BE OUT OF A SOUTHERLY DIRECTION WITH SPEEDS AROUND 10
KNOTS. WINDS WILL START TO TURN MORE TO THE WEST...THEN NORTHWEST
AS A COLD FRONT APPROACHES AND THEN CROSSES THE WATERS LATE
TONIGHT INTO FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL BE
AROUND THE REGION THROUGH THE DAY WHICH MAY CAUSE LOCALLY HIGHER
SEAS AND WIND GUSTS.

OUTLOOK...
SUB SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
THE OUTLOOK PERIOD. THE LOWEST CONFIDENCE ABOUT THIS OUTLOOK IS ON
CALENDAR DAY SATURDAY AS THERE SHOULD BE AN ONSHORE FLOW BEFORE THE
HIGH PRESSURE SYSTEM BUILDS IN DEEPER INTO OUR MARINE AREA. BOTH
WINDS AND SEAS MIGHT COME CLOSE TO ADVISORY CRITERIA SATURDAY ON
THE OCEAN.

AFTER THAT AS THE HIGH PRESSURE SYSTEM SETTLES SOUTHWARD ON SUNDAY
INTO MONDAY, THERE IS GREATER CONFIDENCE ABOUT REMAINING BELOW SMALL
CRAFT ADVISORY CONDITIONS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI/NIERENBERG
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...GIGI
AVIATION...GIGI/GORSE
MARINE...GIGI/MEOLA
Hazardous weather outlook, Aug 22, 3:50 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 AM EDT THU AUG 22 2013

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-230800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
350 AM EDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-230800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 AM EDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 22, 1:39 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
139 PM EDT THU AUG 22 2013

NJZ013-014-221900-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
139 PM EDT THU AUG 22 2013

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MONMOUTH COUNTY...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF MONMOUTH COUNTY
AT 135 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4027 7399 4032 7435 4040 7426 4043 7425
      4046 7422 4047 7414 4042 7401 4044 7400
      4048 7403 4048 7401 4046 7399 4045 7396
      4032 7396

NIERENBERG
Local storm report, Aug 22, 2:24 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
224 PM EDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     FLOOD            LAWRENCE                40.27N  74.68W
08/22/2013                   MERCER             NJ   EMERGENCY MNGR

            LOCALIZED FLOODING HERE IN LAWRENCE... PRINCETON AND
            HAMILTON

&&

EVENT NUMBER PHI1300391

BUNKER
Local storm report, Aug 22, 2:34 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 PM EDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     FLOOD            WOODBRIDGE              40.56N  74.28W
08/22/2013                   MIDDLESEX          NJ   EMERGENCY MNGR

            MINOR STREET FLOODING

&&

EVENT NUMBER PHI1300392

BUNKER
Local storm report, Aug 22, 2:42 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
242 PM EDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLOOD            BORDENTOWN              40.15N  74.71W
08/22/2013                   BURLINGTON         NJ   PUBLIC

            SEVERAL LANES FLOODED ON I295 BETWEEN BORDENTOWN AND
            I195..TRAFFIC BACKED UP FOR NEARLY 10 MILES.

1032 AM     LIGHTNING        MENDHAM TWP             40.80N  74.57W
08/22/2013                   MORRIS             NJ   EMERGENCY MNGR

            HOUSE STRIKE

1102 AM     FLASH FLOOD      OLDWICK                 40.67N  74.75W
08/22/2013                   HUNTERDON          NJ   EMERGENCY MNGR

            CAR IN FLOOD WATER ON MCCAN MILL ROAD.....FLOODING ALSO
            ON STATE HIGHWAY 22 NEAR REDDINGTON

0110 PM     FLOOD            EAST BRUNSWICK          40.43N  74.42W
08/22/2013                   MIDDLESEX          NJ   EMERGENCY MNGR

            NUMBEROUS BRIDGES ARE BEING FLOODED..TRAFFIC AT
            STANDSTILL..

0223 PM     FLOOD            LAWRENCE                40.27N  74.68W
08/22/2013                   MERCER             NJ   EMERGENCY MNGR

            LOCALIZED FLOODING HERE IN LAWRENCE... PRINCETON AND
            HAMILTON

0234 PM     FLOOD            WOODBRIDGE              40.56N  74.28W
08/22/2013                   MIDDLESEX          NJ   EMERGENCY MNGR

            MINOR STREET FLOODING

&&

EVENT NUMBER PHI1300387 PHI1300389 PHI1300388 PHI1300390 PHI1300391
PHI1300392

BUNKER
Local storm report, Aug 22, 2:58 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      SW BEDMINSTER           40.68N  74.65W
08/22/2013                   SOMERSET           NJ   EMERGENCY MNGR

            LAMINGTON RIVER FLOODED AT BURNT MILLS ROAD. THE ROAD
            IS NOW CLOSED.

&&

EVENT NUMBER PHI1300393

BUNKER
Special weather statement, Aug 22, 3:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 PM EDT THU AUG 22 2013

NJZ016>019-PAZ070-071-222100-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-
323 PM EDT THU AUG 22 2013

...STRONG THUNDERSTORMS WILL AFFECT CAMDEN...GLOUCESTER...NORTHERN
SALEM...SOUTHEASTERN DELAWARE...SOUTHWESTERN PHILADELPHIA AND WESTERN
BURLINGTON COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BURLINGTON...
CAMDEN...DELAWARE...GLOUCESTER...PHILADELPHIA AND SALEM COUNTIES AT
321 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3963 7485 3966 7546 3976 7546 3980 7541
      3983 7547 3988 7548 4001 7488 3969 7479

NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:24 AM EDTSpecial Weather StatementPHIMercer, Middlesex, Somerset66 min
Aug 22, 7:48 AM EDTAreal Flood AdvisoryPHIBurlington, Mercer117 min
Aug 22, 8:28 AM EDTSpecial Weather StatementPHIMiddlesex, Somerset62 min
Aug 22, 8:59 AM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset2 hr
Aug 22, 10:10 AM EDTFlash Flood WarningPHIHunterdon, Morris, Somerset5 hr
Aug 22, 11:27 AM EDTSpecial Weather StatementPHIHunterdon, Somerset2 hr
Aug 22, 12:18 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Somerset4 hr
Aug 22, 12:37 PM EDTAreal Flood AdvisoryPHIMercer, Middlesex, Somerset4 hr
Aug 22, 1:20 PM EDTFlash Flood WarningPHIMercer, Middlesex, Somerset4 hr
Aug 22, 1:28 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Mercer4 hr
Aug 22, 1:39 PM EDTSpecial Weather StatementPHIMonmouth81 min
Aug 22, 1:41 PM EDTAreal Flood AdvisoryPHIMiddlesex, Monmouth4 hr
Aug 22, 2:06 PM EDTAreal Flood AdvisoryPHIBurlington, Mercer, Monmouth, Ocean4 hr
Aug 22, 3:03 PM EDTAreal Flood WarningPHIHunterdon, Somerset8 hr
Aug 22, 3:46 PM EDTSpecial Weather StatementPHICamden, Gloucester89 min
Aug 22, 3:47 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem4 hr
Aug 22, 4:26 PM EDTSpecial Weather StatementPHIAtlantic94 min
Aug 22, 4:42 PM EDTSpecial Marine WarningPHI93 min
Aug 22, 5:16 PM EDTSpecial Weather StatementPHIWarren89 min
Aug 22, 6:43 PM EDTSpecial Weather StatementPHICape May92 min
Aug 22, 6:53 PM EDTSpecial Marine WarningPHI97 min
Aug 22, 5:47 AM EDTSpecial Weather StatementPHIMonroe88 min
Aug 22, 4:33 PM EDTSpecial Weather StatementPHICarbon, Lehigh, Northampton57 min
Aug 22, 12:05 AM EDTSpecial Weather StatementPHISussex115 min
Aug 22, 1:22 AM EDTSpecial Weather StatementPHISussex113 min
Aug 22, 8:32 AM EDTSpecial Weather StatementPHISussex58 min
Aug 22, 5:19 PM EDTSpecial Weather StatementPHIKent86 min
Aug 22, 4:32 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's88 min
Aug 22, 4:34 PM EDTSpecial Weather StatementPHIKent56 min

Nearby

Special Weather Statements in New Jersey, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.